Alert archive / Texas / Red Flag Warnings in 2006
Red Flag Warning 33, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this red flag warning at May 18, 2006, 8:51 PM CDT for 10 counties in Texas. It took effect at May 19, 2006, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 18, 2006, 8:51 PM CDT (01:51 UTC)
- In effect from
- May 19, 2006, 12:00 PM CDT
- Expired
- May 19, 2006, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Atascosa County, TX, Dimmit County, TX, Edwards County, TX, Frio County, TX, Kinney County, TX, Maverick County, TX, Medina County, TX, Uvalde County, TX, Val Verde County, TX, Zavala County, TX
The radar
The Laughlin AFB radar (KDFX), 46 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 1.9 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4556 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KEWX 190151 RFWEWX RED FLAG WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 851 PM CDT THU MAY 18 2006 ...A RED FLAG WARNING IN EFFECT FRIDAY AFTERNOON DUE TO LOW HUMIDITIES AND 20 FOOT WINDS INCREASING TO AROUND 15 MPH... .A VERY DRY WEATHER PATTERN WILL CONTINUE TO RESULT IN LOW RELATIVE HUMIDITY VALUES DURING THE AFTERNOON FRIDAY. ALTHOUGH 20-FOOT WINDS WILL BEGIN LIGHT...STRONGER WINDS WILL MIX DOWN DURING THE LATE MORNING HOURS...CREATING WIND SPEEDS NEAR TO SLIGHTLY ABOVE 15 MPH FROM AROUND NOON TO 6 PM ON FRIDAY. MINIMUM RELATIVE HUMIDITY FRIDAY WILL BE BETWEEN 10 AND 25 PERCENT. LOW LEVEL MOISTURE WILL GRADUALLY INCREASE FRIDAY NIGHT...WITH HIGHER MINIMUM RELATIVE HUMIDITY VALUES EXPECTED FOR SATURDAY MORNING. LOW HUMIDITY AND BREEZY CONDITIONS ARE EXPECTED SATURDAY AFTERNOON. TXZ183-184-202>204-217>220-228-191200- /O.NEW.KEWX.FW.W.0033.060519T1700Z-060519T2300Z/ VAL VERDE-EDWARDS-KINNEY-UVALDE-MEDINA-MAVERICK-ZAVALA-FRIO- ATASCOSA-DIMMIT- 851 PM CDT THU MAY 18 2006 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 6 PM CDT FRIDAY. VERY DRY WEATHER WILL CONTINUE FRIDAY. THIS WILL RESULT IN LOW RELATIVE HUMIDITY VALUES DURING THE AFTERNOON FRIDAY...AS AFTERNOON HIGHS RISE TO THE UPPER 90S TO NEAR 100. ALTHOUGH 20- FOOT WINDS WILL BEGIN LIGHT...STRONGER WINDS WILL MIX DOWN DURING THE LATE MORNING HOURS...CREATING WIND SPEEDS NEAR TO SLIGHTLY ABOVE 15 MPH FROM AROUND NOON TO 6 PM ON FRIDAY. MINIMUM RELATIVE HUMIDITY FRIDAY WILL BE BETWEEN 10 AND 25 PERCENT. LOW LEVEL MOISTURE WILL GRADUALLY INCREASE FRIDAY NIGHT...WITH HIGHER MINIMUM RELATIVE HUMIDITY VALUES EXPECTED FOR SATURDAY MORNING. LOW HUMIDITY AND BREEZY CONDITIONS ARE EXPECTED SATURDAY AFTERNOON. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$
2 follow-up statements
000 WWUS84 KEWX 190810 RFWEWX RED FLAG WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 310 AM CDT FRI MAY 19 2006 ...A RED FLAG WARNING IN EFFECT FRIDAY AFTERNOON DUE TO LOW HUMIDITIES AND 20 FOOT WINDS INCREASING TO AROUND 15 MPH... .A VERY DRY WEATHER PATTERN WILL CONTINUE TO RESULT IN LOW RELATIVE HUMIDITY VALUES DURING THE AFTERNOON FRIDAY. ALTHOUGH 20-FOOT WINDS WILL BEGIN LIGHT...STRONGER WINDS WILL MIX DOWN DURING THE LATE MORNING HOURS...CREATING WIND SPEEDS NEAR TO SLIGHTLY ABOVE 15 MPH FROM AROUND NOON TO 6 PM ON FRIDAY. MINIMUM RELATIVE HUMIDITY FRIDAY WILL BE BETWEEN 10 AND 25 PERCENT. LOW LEVEL MOISTURE WILL GRADUALLY INCREASE FRIDAY NIGHT...WITH HIGHER MINIMUM RELATIVE HUMIDITY VALUES EXPECTED FOR SATURDAY MORNING. LOW HUMIDITY AND BREEZY CONDITIONS ARE EXPECTED SATURDAY AFTERNOON. TXZ183-184-202-203-217-218-228-192100- /O.NEW.KEWX.FW.A.0022.060520T1900Z-060521T0100Z/ /O.EXT.KEWX.FW.W.0033.060519T1700Z-060520T0000Z/ VAL VERDE-EDWARDS-KINNEY-UVALDE-MAVERICK-ZAVALA-DIMMIT- 310 AM CDT FRI MAY 19 2006 ...RED FLAG WARNING NOW IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. THE RED FLAG WARNING IS NOW IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. VERY DRY WEATHER WILL CONTINUE FRIDAY. THIS WILL RESULT IN LOW RELATIVE HUMIDITY VALUES DURING THE AFTERNOON FRIDAY...AS AFTERNOON HIGHS RISE TO THE UPPER 90S TO AROUND 100. ALTHOUGH 20- FOOT WINDS WILL BEGIN LIGHT...STRONGER WINDS WILL MIX DOWN DURING THE LATE MORNING HOURS...CREATING WIND SPEEDS NEAR TO SLIGHTLY ABOVE 15 MPH FROM AROUND NOON TO 6 PM ON FRIDAY. MINIMUM RELATIVE HUMIDITY FRIDAY WILL BE BETWEEN 10 AND 25 PERCENT. LOW LEVEL MOISTURE WILL GRADUALLY INCREASE FRIDAY NIGHT...WITH HIGHER MINIMUM RELATIVE HUMIDITY VALUES EXPECTED FOR SATURDAY MORNING. LOW HUMIDITIES AND BREEZY CONDITIONS ARE EXPECTED AGAIN SATURDAY AFTERNOON...SO A FIRE WEATHER WATCH HAS BEEN ISSUED FROM SATURDAY AFTERNOON INTO EARLY SATURDAY EVENING. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. A FIRE WEATHER WATCH MEANS WEATHER CONDITIONS ARE EXPECTED TO PROMOTE FIRES THAT WILL BE DIFFICULT TO CONTROL ACROSS THE WATCH AREA. A FIRE WEATHER WATCH IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$ TXZ204-219-220-192100- /O.EXT.KEWX.FW.W.0033.060519T1700Z-060520T0000Z/ MEDINA-FRIO-ATASCOSA- 310 AM CDT FRI MAY 19 2006 ...RED FLAG WARNING NOW IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... THE RED FLAG WARNING IS NOW IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. VERY DRY WEATHER WILL CONTINUE FRIDAY. THIS WILL RESULT IN LOW RELATIVE HUMIDITY VALUES DURING THE AFTERNOON FRIDAY...AS AFTERNOON HIGHS RISE TO AROUND 100. ALTHOUGH 20- FOOT WINDS WILL BEGIN LIGHT...STRONGER WINDS WILL MIX DOWN DURING THE LATE MORNING HOURS...CREATING WIND SPEEDS NEAR TO SLIGHTLY ABOVE 15 MPH FROM AROUND NOON TO 6 PM ON FRIDAY. MINIMUM RELATIVE HUMIDITY FRIDAY WILL BE BETWEEN 10 AND 25 PERCENT. LOW LEVEL MOISTURE WILL GRADUALLY INCREASE FRIDAY NIGHT...WITH HIGHER MINIMUM RELATIVE HUMIDITY VALUES EXPECTED FOR SATURDAY MORNING. LOW HUMIDITIES AND BREEZY CONDITIONS ARE EXPECTED AGAIN SATURDAY AFTERNOON SO A FIRE WEATHER WATCH HAS BEEN ISSUED FOR SATURDAY AFTERNOON INTO EARLY SATURDAY EVENING. RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$ TXZ185-192100- /O.NEW.KEWX.FW.A.0022.060520T1900Z-060521T0100Z/ REAL- 310 AM CDT FRI MAY 19 2006 ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON INTO EARLY SATURDAY EVENING. AFTERNOON HUMIDITIES ARE EXPECTED AT OR BELOW 25 PERCENT AND 20 FOOT WINDS SOUTHEAST NEAR 15 MPH. THIS WOULD CREATE CONDITIONS WHICH ARE FAVORABLE FOR THE PROMOTION OF FIRES WHICH MAY BE DIFFICULT TO CONTROL. A FIRE WEATHER WATCH MEANS WEATHER CONDITIONS ARE EXPECTED TO PROMOTE FIRES THAT WILL BE DIFFICULT TO CONTROL ACROSS THE WATCH AREA. A FIRE WEATHER WATCH IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$
000 WWUS84 KEWX 192043 RFWEWX RED FLAG WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 343 PM CDT FRI MAY 19 2006 ...RED FLAG WARNING CONTINUES FOR THE RIO GRANDE PLAINS AND ADJACENT COUNTIES UNTIL 7 PM THIS EVENING... ...RED FLAG WARNING HAS BEEN ISSUED FOR THE RIO GRANDE PLAINS AND WESTERN HILL COUNTRY FROM 2 PM UNTIL 8 PM SATURDAY... .A VERY WARM DRY WEATHER PATTERN WILL CONTINUE TO RESULT IN LOW RELATIVE HUMIDITY VALUES OF 15 TO 25 PERCENT THIS FRIDAY EVENING...ALONG WITH THE 20 FOOT WINDS AROUND 15 MPH. HUMIDITIES WILL SLOWLY RISE BY 7 PM AND WINDS WILL ALSO BEGIN TO FALL BELOW 15 MPH. RED FLAG CONDITIONS WILL AGAIN DEVELOP SATURDAY AFTERNOON AND EVENING OVER THE RIO GRANDE PLAINS AND WESTERN HILL COUNTRY AS HUMIDITIES DROP TO NEAR OR BELOW 25 MPH AND SOUTH WINDS INCREASE TO 15 TO 20 MPH. TXZ183-184-202-203-217-218-228-200000- /O.UPG.KEWX.FW.A.0022.060520T1900Z-060521T0100Z/ /O.NEW.KEWX.FW.W.0034.060520T1900Z-060521T0100Z/ /O.CON.KEWX.FW.W.0033.000000T0000Z-060520T0000Z/ VAL VERDE-EDWARDS-KINNEY-UVALDE-MAVERICK-ZAVALA-DIMMIT- 343 PM CDT FRI MAY 19 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 8 PM CDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. LOWERING HUMIDITIES AND BREEZY CONDITIONS ARE EXPECTED AGAIN SATURDAY AFTERNOON...SO A RED FLAG WARNING HAS BEEN ISSUED FROM 2 PM UNTIL 8 PM SATURDAY AFTERNOON INTO EARLY SATURDAY EVENING. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$ TXZ185-200445- /O.UPG.KEWX.FW.A.0022.060520T1900Z-060521T0100Z/ /O.NEW.KEWX.FW.W.0034.060520T1900Z-060521T0100Z/ REAL- 343 PM CDT FRI MAY 19 2006 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 8 PM CDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. AFTERNOON HUMIDITIES ARE EXPECTED AT OR BELOW 25 PERCENT AND 20 FOOT WINDS SOUTHEAST NEAR 15 MPH. THIS WOULD CREATE CONDITIONS WHICH ARE FAVORABLE FOR THE PROMOTION OF FIRES WHICH MAY BE DIFFICULT TO CONTROL. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$ TXZ204-219-220-200000- /O.CON.KEWX.FW.W.0033.000000T0000Z-060520T0000Z/ MEDINA-FRIO-ATASCOSA- 343 PM CDT FRI MAY 19 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A VERY WARM DRY WEATHER PATTERN WILL CONTINUE TO RESULT IN LOW RELATIVE HUMIDITY VALUES OF 15 TO 25 PERCENT THIS FRIDAY EVENING... ALONG WITH THE 20 FOOT WINDS AROUND 15 MPH. HUMIDITIES WILL SLOWLY RISE BY 7 PM AND THE SOUTH WINDS WILL ALSO BEGIN TO FALL BELOW 15 MPH. RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at May 18, 6:40 PM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, May 18, 6:40 PM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 640 PM CDT THU MAY 18 2006 .AVIATION... ANOTHER VFR NIGHT. WK SFC HIGHS WL STREAM SOUTH THRU TEXAS KEEPING WINDS VRBL TNGT. WNDS WL SHOW A DEFINITE SLY DIRECTION TMRW AS THE THERMAL LOW OVR THE ROCKIES INCRS AND THE SFC HI CENTER DRIFTS INTO THE CENTRAL GOMEX. && .PREV DISCUSSION... (ISSUED 151 PM CDT THU MAY 18 2006) DISCUSSION... NOT A WHOLE LOT TO TALK ABOUT, AS AN UPPER LEVEL RIDGE WILL CONTINUE TO DOMINATE THE WEATHER PATTERN ACROSS SOUTH CENTRAL TEXAS THROUGH THE NEXT WEEK. THE NEXT FEW DAYS WILL BE RELATIVELY CLOUD-FREE WITH AFTERNOON TEMPS 5-10 DEGREES ABOVE SEASONAL NORMALS. A VERY SLIGHT COOLING TREND WILL ESTABLISH BY LATE WEEKEND AS GULF MOISTURE RETURNS, ALLOWING FOR GREATER CLOUD COVERAGE. THE RETURN OF MOISTURE IN THE LOWER LEVELS WILL BE ENOUGH TO LIMIT DAYTIME HIGHS TO AROUND 5 DEGREES ABOVE NORMAL, BUT WONT BE ENOUGH TO GENERATE ANY CHANCES FOR RAIN. BY THE END OF NEXT WEEK, THE RIDGE ALOFT COULD WEAKEN AND ALLOW FOR SOME SEA- BREEZE ACTIVITY ACROSS THE COASTAL PLAINS...BUT AT THIS POINT, THAT LOOKS TO BE A SLIM CHANCE. MODELS ARE IN GOOD AGREEMENT WITH THE RIDGE STAYING PUT OVER SOUTH CENTRAL TEXAS THROUGH THE NEXT 7 DAYS, SO WENT WITH...OR VERY CLOSE TO...GFS GUIDANCE THROUGH THIS TIME FRAME. && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 08/06
Hazardous weather outlook, May 18, 5:49 AM CDT, 15 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 549 AM CDT THU MAY 18 2006 TXZ171>173-183>194-202>209-217>225-228-191100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 549 AM CDT THU MAY 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 3:10 AM CDT | Fire Weather Watch | EWX | Dimmit, Edwards, Kinney, Maverick, Real, Uvalde and 2 more | 13 hr |
| May 19, 3:43 PM CDT | Red Flag Warning | EWX | Dimmit, Edwards, Kinney, Maverick, Real, Uvalde and 2 more | 28 hr |
Nearby
Red Flag Warnings in Texas, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.